Priapism in a patient with coronavirus disease 2019 (COVID-19) - Centre de recherche en Épidémiologie et Santé des Populations Access content directly
Journal Articles American Journal of Emergency Medicine Year : 2021

Priapism in a patient with coronavirus disease 2019 (COVID-19)

Abstract

Thromboembolic complications related to SARS-CoV-2 have been extensively reported. They include deep vein thrombosis, pulmonary embolism, ischemic stroke, and acute coronary syndrome. Penile thrombosis has not been reported as a thrombotic complication of SARS-CoV-2 infection with hypercoagulability. Here we describe a case of priapism as a thromboembolic complication in a patient with COVID-19 who recovered from acute respiratory distress syndrome (ARDS). We discuss the underlying pathophysiological mechanisms mainly related to an hypercoagulability state. Emergency management consisted on an intracavernosal injection of the sympathomimetic agent ethylephrine and cavernosal blood aspiration. The patient experienced no recurrences under thromboprophylaxis by enoxaparin 40 mg twice daily.
Fichier principal
Vignette du fichier
S0735675720305143.pdf (130.71 Ko) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-03127496 , version 1 (15-12-2022)

Licence

Identifiers

Cite

Myriam Lamamri, Ala Chebbi, Jordan Mamane, Sofia Abbad, Milena Munuzzolini, et al.. Priapism in a patient with coronavirus disease 2019 (COVID-19). American Journal of Emergency Medicine, 2021, 39, pp.251.e5-251.e7. ⟨10.1016/j.ajem.2020.06.027⟩. ⟨hal-03127496⟩
123 View
26 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More